MAUDE Adverse Event Report: BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

BIOSENSE WEBSTER INC TRUDI¿ NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number FG200000
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Perforation of Vessels (2135)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: there was no information provided to indicate the specific trudi system that was used during this procedure.Since there is no clarification, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding clarification of the system used in this event, a supplemental 3500a report will be submitted to the fda.A manufacturer record evaluation cannot be conducted because the no serial number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a nasal/sinus endoscopy with a trudi¿ navigation system and the patient experienced carotid artery injury that resulted in a stroke.The patient sustained an injury to her carotid artery during a sinus procedure on (b)(6) 2022, which was reported to be the cause of her suffering a catastrophic stroke.M.D.Who performed the sinus procedure (a balloon sinuplasty), used a navigation balloon dilation system along with other component parts manufactured by acclarent.Additional products include the trudi¿ navigation system.It is believed the acclarent navigation balloon dilation system and it¿s component parts, including any al (artificial intelligence software) may have malfunctioned and failed to perform as intended during the procedure and as a result the patient's carotid artery was injured.There is no information about the hospitalization or what medical intervention was performed.No additional information has been made available.Although no specific malfunction was reported with the trudi¿ navigation system the adverse event is being conservatively reported.
 
Additional Manufacturer Narrative
Additional information was received indicating the serial number of the device involved was (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a nasal/sinus endoscopy with a trudi¿ navigation system and the patient experienced carotid artery injury that resulted in a stroke.The patient sustained an injury to her carotid artery during a sinus procedure on (b)(6), 2022, which was reported to be the cause of her suffering a catastrophic stroke.M.D.Who performed the sinus procedure (a balloon sinuplasty), used a navigation balloon dilation system along with other component parts manufactured by acclarent.Additional products include the trudi¿ navigation system.It is believed the acclarent navigation balloon dilation system and it¿s component parts, including any al (artificial intelligence software) may have malfunctioned and failed to perform as intended during the procedure and as a result the patient's carotid artery was injured.Device investigation details: since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As a result, we are closing this investigation.Manufacturing record evaluations were performed for the trudi systems with serial numbers (b)(6) and (b)(6), and no internal actions were identified.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate and a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
TRUDI¿ NAVIGATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRVINE)
33 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18970741
Report Number2029046-2024-01006
Device Sequence Number17762154
Product Code PGW
UDI-Device Identifier10846835017182
UDI-Public10846835017182
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFG200000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/09/2025
05/15/2025
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/06/2025
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCLARENT NAVIGATION BALLOON DILATION SYSTEM
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown